MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: agent.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for drainage.Prior to use, the user flushed the catheter with saline and leaking was noted at the hub of the catheter.The procedure was successfully completed with a similar device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 06aug2020.Investigation ¿ evaluation: (b)(6) tech.Co.In china informed cook that on (b)(6) 2020, an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter leaked at the hub.The user flushed the device prior to patient contact and noticed leakage.The procedure was completed by changing to a new device.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The customer returned one catheter in a prepped condition.There is no visible damage.There is 1 adapter thread showing.The catheter flare rotates within the connector cap.A leak test confirmed leakage where the tubing enters the connector cap.The catheter was removed from cap.The distance between the cap and the hub and the connector cap inner diameter measure within specification.Additionally, a document based investigation evaluation was performed.The risk specifications covering mac-loc drainage catheters includes hub separation as a potential failure mode.The identified risk controls include the manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.Inspection activities are currently in place to prevent the release of non-conforming product related to the reported failure mode.The ifu supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr recorded a related nonconformance for "flare, inadequate." the device was scrapped and is 100% inspected for this failure.There are no additional complaint on the complaint lot.Therefore, there is no evidence of nonconforming material in house or in the field.A capa was previously opened to address this failure and identified manufacturing-related causes.The capa implemented corrective actions, however this complaint lot was manufactured prior to implementation of these actions.Based on the information provided, examination of the returned device, the fact that this device was manufactured prior to corrective action implementation, and the results of the investigation, it is possible that quality control and manufacturing deficiencies contributed to this failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10314240
Report Number1820334-2020-01348
Device Sequence Number2234302
Product Code GBO
UDI-Device Identifier00827002110205
UDI-Public(01)00827002110205(17)220621(10)NS9828893
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2022
Device Model NumberN/A
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-HC
Device Lot NumberNS9828893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1